MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 16X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 16X63/67; PROSTHESIS, KNEE
Catalog Number 183426
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: vngd cr tib brg 16x63/67: catalog#183426, lot#166860; unknown vanguard tibial tray: catalog#ni, lot#ni.G2: foreign: germany.Multiple mdr reports have been filed for this event.Please see associated report: 0001825034-2023-02666.Diligence is in process to determine whether the product is available for evaluation.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty on an unknown date.On an unknown timeframe post-implantation, the patient presented with instability and a valgus deformity in the knee.Subsequently, a revision surgery was performed.During the surgery it was noted that the tibial component was slightly rotated and the inlay was sheared off at the posterior wall however the tibial and femoral components were free of visible deformities and were left intact.The surgeon replaced the articular surface with a thicker, anterior-stabilizing inlay to support and increase the patient's ligament tension.Due diligence is in progress for this event; to date no further information has been provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The patient did not consent for evaluation of the explanted device.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient presents with knee instability, valgus leg deformity visible on exam; ¿when the inlay is removed, it is found that the posterior wall has been sheared laterally.¿ poly fragments removed with suction and forceps; surgeon states patient¿s morbid obesity, pcl insufficiency, and possible incorrect rotation of the tibial component could be contributing factors.Radiographs were provided but not reviewed as the x-rays provided were taken post-revision, therefore the review would not enhance the investigation.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD CR TIB BRG 16X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18134665
Report Number0001825034-2023-02555
Device Sequence Number20509008
Product Code JWH
UDI-Device Identifier00880304271081
UDI-Public(01)00880304271081(17)210816(10)166860
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K023546
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Catalogue Number183426
Device Lot Number166860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight102 KG